Campus Units

Mathematics

Document Type

Article

Publication Version

Published Version

Publication Date

1990

Journal or Book Title

SIAM Review

Volume

32

Issue

2

First Page

262

Last Page

288

DOI

10.1137/1032046

Abstract

In this article various extensions of an old result of Fujita are considered for the initial value problem for the reaction-diffusion equation $u_t = \Delta u + u^p $ in $R^N $ with $p > 1$ and nonnegative initial values. Fujita showed that if $1 < p < 1 + {2 / N}$, then the initial value problem had no nontrivial global solutions while if $p > 1 + {2 / N}$, there were nontrivial global solutions. This paper discusses similar results for other geometries and other equations including a nonlinear wave equation and a nonlinear Schrödinger equation.

Comments

This is an article from SIAM Review 32 (1990): 262, doi:10.1137/1032046. Posted with permission.

Copyright Owner

Society for Industrial and Applied Mathematics

Language

en

File Format

application/pdf

Share

COinS